MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 166816
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter did not deflate all the way and causes pain when it was removed.The representative advised patient to make sure that it was deflated all the way.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿valve damaged, poor molding¿.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record.Proper techniques for urinary catheter maintenance: ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.¿ routine hygiene (e.G., cleansing of the metal surface during daily bathing or showering) is appropriate.¿ leave foley catheter in place only as long as needed." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15438425
Report Number1018233-2022-07223
Device Sequence Number17541585
Product Code GBM
UDI-Device Identifier00801741029806
UDI-Public(01)00801741029806
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number166816
Device Catalogue Number166816
Device Lot NumberNGGP1218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown